Black and white shot of women looking down, contemplating what to do about stimulant withdrawal.People use stimulants for a variety of reasons. For the most part, they do so to increase their energy level and take the edge off depressed feelings. The problem with the frequent use of stimulants is it often leads to an addiction. In some cases, the addiction comes as an unintended consequence of stimulant use. At some point, life’s issues will force a person to stop using stimulants or risk permanent damage to one’s health. When that time comes, the unpleasantness of stimulant withdrawal becomes inevitable.

About Stimulant Withdrawal

Stimulants are used as mood and energy enhancers. It should come as no surprise that the cessation of stimulant abuse creates stimulant withdrawal symptoms that have the exact opposite effect of stimulant use. Depending on the length of the addiction period and the specific stimulant being abused, the withdrawal symptoms may range from mild and manageable to severe and painful.

The first level of stimulant withdrawal symptoms comes within a few hours of the brain and body being deprived of the drug. The first symptoms to appear are a lack of energy and focus. Generally, these symptoms are uncomfortable, but they don’t create any inherent risks. It’s the next level of withdrawal where things start to get dicey for the afflicted individual.

This second level features a drastic change in mood from upbeat to depressed. Without the stimulants available to massage the brain’s neurotransmitters, the brain and body go through a variety of physiological changes. These changes might include paranoia, difficulty sleeping, the onset of extreme fatigue, body aches and in many cases, high levels of anxiety. These types of stimulant withdrawal issues can last anywhere from a day to a week or two.

After about a week, withdrawal issues will begin to dissipate. However, the individual is not yet out of the woods. There’s always a chance that a deep-rooted depression and extreme fatigue will remain for a while. Insomnia issues can continue and so can uncontrollable mood swings. This is because the brain is still craving stimulants but the body is starting to return to some level of normalcy.

Treating Stimulant Withdrawal Symptoms

While many people might choose to quit using stimulants “cold turkey,” we do not recommend this course of action. There are some dangers that come with quitting any addictive substance without at least consulting a physician. It should not come as a surprise to find out that most physicians recommend a monitored detox program in a safe, clinical environment. This allows the physician to provide any prescription medications that might lessen the effects of withdrawal.

Treating Stimulant Withdrawal Symptoms at Beaches Recovery

Beaches Recovery, a premier drug and alcohol rehab facility located in Jacksonville, Florida with 30-beds, has JCAHO accreditation. Our facility offers a variety of treatment options tailored to the specific needs of each patient. After the screening process, our counselors will determine whether or not there is a need for detox. If required, we have an in-house detox facility that offers a safe environment for dealing with withdrawal issues.

After a successful stint in our detox program, patients get treatment under the care of a group of certified drug counselors and clinicians. It’s their responsibility to choose the appropriate treatment plan. Depending on the patient’s unique circumstances, we will use one of the following treatment modalities:

Before you take the risks associated with trying to handle withdrawal on your own, let Beaches Recovery help you with the process. By calling us at 866-605-0532, you will have the opportunity to handle your withdrawal issues and subsequent addiction treatment in one of Florida’s top rehab centers. This is your opportunity to gain a lasting recovery is a safe environment.